MAUDE Adverse Event Report: ORTHOSCAN ORTHOSCAN MINI C-ARM PULSE

ORTHOSCAN ORTHOSCAN MINI C-ARM PULSE
Model Number 1000-0004-FD
Medical Device Problem Code Unexpected/Unintended Radiation Output (4028)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported an orthoscan mini c-arm unit spontaneously engaged in fluoroscopy mode.The orthoscan mini c-arm unit was parked in a corner of an occupied operating room (or) suite, plugged in to wall power, and turned on, with the foot pedal mounted on the side of the unit.The or staff heard a five-minute alarm sound, indicating that the fluoroscopy unit had been emitting ionizing radiation for five minutes.The or staff then contacted radiology staff to turn unit off.Personnel and patients may have been exposed to unnecessary radiation.An orthoscan service engineer arrived at the facility to investigate/repair alleged malfunctioning unit where it was found the sheath/covering of the umbilical cable had a tear - causing a short and allowing the unit to engage in fluoroscopy mode.A new umbilical cable assembly was installed which corrected the malfunction.The service engineer determined the facility staff had been using the umbilical cable assembly as a handle when maneuvering system and/or adjusting c-arm position.As a result of the excessive pulling on the umbilical cord, the insulating properties of the cable were damaged.

Brand Name
ORTHOSCAN MINI C-ARM PULSE
Common Device Name
MINI C-ARM PULSE
Manufacturer (Section D)
ORTHOSCAN
14555 n 82nd street
scottsdale 85260
MDR Report Key8675781
Report Number3005254598-2019-70003
Device Sequence Number2358972
Product Code OXO
UDI-Device IdentifierB22510000004FD0
UDI-PublicB22510000004FD0
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133174
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1000-0004-FD
Device Catalogue Number1000-0004-FD
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2018
Initial Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1